Peripheral neuropathy and burning feet

Saw some comments a few days ago, and wanted to remind everyone to carefully read the literature that comes with all your drugs. For a couple of years, I have had intense burning feet, especially in the evenings, and assumed it just went with the neuropathy. Not so! After studying all my medicine literature, 2 mentioned "burning", and didn't say where. After changing from HCTZ (diuretic), and cutting Lipitor in half, my feet no longer burn. I was, and am still taking ropinerole and gabapentin for restless legs and neuropathy. Also taking Alpha Lipoic Acid, and think that my cognitive fog has eased somewhat. (I'm on Tecfidera for MS.)

4 Replies

oldestnewest
  • Great point! One we should all stop and do! Especially after getting a new med! Thanks!

    Rob

  • 4fishylady interesting...I wouldn't have thought HCTZ or atorvastatin would do that. Everyone responds differently to meds. Glad that helped you. Did you have to sub something else for BP or cholesterol?

    I think ALA also can help neuropathy. They have done studies foe diabetic neuropathy. It made me so nauseated I had to stop before I could tell if it would work. How much are you taking?

  • Yes, I was put on chlorthalidone for the diuretic, and had cut down to 1/2 of a 10 mg Lipitor, but upon reading some new info on that (in Mind Over Meds, by Dr. Weil), have cut down to that 1/2 every other day. Lipitor stays in the body longer than some others, and my cholesterol is very good anyway.

    I am only taking 200 mg ALA a couple of times each day, but may up that soon. It is supposed to help with brain fog, which I have too much of the time!!! (I'm 74, diagnosed 2 1/2 yrs ago, but certain I've had it much longer.)

  • I'm happy you found and remedied the cause for your pain, 4fishylady. It's good to see you back, too! 💕

You may also like...